Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Jan 19, 2018, 3:16 PM CST for 12 counties in Texas. It took effect at Jan 21, 2018, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 3:16 PM CST (21:16 UTC)
- In effect from
- Jan 21, 2018, 11:00 AM CST
- Expired
- Jan 21, 2018, 3:16 AM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3491 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS74 KLUB 192116 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 316 PM CST Fri Jan 19 2018 TXZ021>023-027>029-033>035-039>041-201300- /O.NEW.KLUB.HW.A.0002.180121T1700Z-180122T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 316 PM CST Fri Jan 19 2018 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... The National Weather Service in Lubbock has issued a High Wind Watch, which is in effect from Sunday morning through Sunday afternoon. * TIMING...Late Sunday morning through late Sunday afternoon. * WINDS...Westerly at 35 to 45 mph with gusts to 60 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
786 WWUS74 KLUB 200915 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 315 AM CST Sat Jan 20 2018 TXZ021>023-027>029-033>035-039>041-202200- /O.CON.KLUB.HW.A.0002.180121T1700Z-180122T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 315 AM CST Sat Jan 20 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING...Late Sunday morning through late Sunday afternoon. * WINDS...West at 30 to 40 mph with gusts to 60 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
351 WWUS74 KLUB 202057 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 257 PM CST Sat Jan 20 2018 TXZ021>023-027>029-033>035-039>041-211300- /O.CON.KLUB.HW.A.0002.180121T1700Z-180122T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 257 PM CST Sat Jan 20 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * TIMING...Late Sunday morning through late Sunday afternoon. * WINDS...West at 30 to 40 mph with gusts to 60 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
290 WWUS74 KLUB 210916 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 316 AM CST Sun Jan 21 2018 TXZ021>023-027>029-033>035-039>041-212200- /O.UPG.KLUB.HW.A.0002.180121T1700Z-180122T0000Z/ /O.NEW.KLUB.HW.W.0002.180121T1700Z-180122T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 316 AM CST Sun Jan 21 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...11 AM to 6 PM. * WINDS...West at 30 to 45 mph with gusts to 60 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ024>026-030>032-036>038-042>044-212200- /O.NEW.KLUB.WI.Y.0004.180121T1700Z-180122T0000Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 316 AM CST Sun Jan 21 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CST this evening. * TIMING...11 AM to 6 PM * WINDS...West at 25 to 35 mph with gusts to 50 mph. * IMPACTS...Motorists, particularly of high profile vehicles and on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Jan 19, 2:41 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 19, 2:41 PM CST, 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 241 PM CST Fri Jan 19 2018 .DISCUSSION... The fire weather theme will continue for the next several days for a large portion of West Texas and eastern New Mexico. A trough moving onshore on the west coast this afternoon will shift to the Great Basin on Saturday. This will continue to induce surface troughing and cyclogenesis in lee of the Rockies in eastern Colorado and eastern New Mexico. Downsloping winds will push temperatures well into the 70s on Saturday afternoon or around 20 degrees above seasonal averages. Temperatures will cool on Sunday but with continued dryness. Much windier conditions will manifest itself on Sunday. The aforementioned system will eject out onto the Central Plains with the strongest wind maxes aloft and height gradient overhead the South Plains and Rolling Plains. Models prog some incredible 90-95 knots at 500mb Sunday morning and afternoon squarely overhead Sunday morning and afternoon. Fortunately, a low level thermal ridge will be shunted east during the late morning/early afternoon due to a pacific cold front. Very deep mixing will continue in the post pacific front air mass. This will be able to tap into some very strong winds aloft with the potential for high winds on the caprock. Our local high wind decision flow chart which uses height gradients and MSLP gradients indicates possible high winds as well. Zonal flow aloft will take over through mid week until another sharp trough moves through the Rockies. This trough may provide for us some additional windy days late next week. && .FIRE WEATHER... Elevated to briefly critical fire weather conditions can again be expected on Saturday afternoon. The most favored area will be across the extreme southwestern Texas Panhandle where critical conditions were observed Friday afternoon. Extremely warm temperatures and dry air will allow afternoon relative humidity values to drop to or below 15 percent area wide. The same weather system providing the winds on Saturday will ramp up on Sunday with stronger winds. A mitigating factor on Sunday will be a cold front moving through during the morning hours which will keep temperatures around or just above seasonal averages. Because of this, critical relative humidity values may only be observed over the Rolling Plains and southern South Plains. Although it will still be possible for the entire South Plains and extreme southern Texas Panhandle to see critical fire weather conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Sunday afternoon for TXZ021>044. Red Flag Warning until 7 PM CST this evening for TXZ021-022-027- 028. High Wind Watch from Sunday morning through Sunday afternoon for TXZ021>023-027>029-033>035-039>041. && 01
Hazardous weather outlook, Jan 19, 3:42 AM CST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 342 AM CST Fri Jan 19 2018 TXZ021>044-200945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 342 AM CST Fri Jan 19 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Elevated fire weather conditions are expected to develop this afternoon mainly across locations from the New Mexico state line eastward to a Memphis to Post line. A Fire Danger Statement has been issued for this area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions may develop again Saturday afternoon. Elevated to critical fire weather conditions are expected to develop Sunday afternoon as west winds become strong in response to a storm system moving across the central High Plains. A Fire Weather Watch has been issued for all of the South Plains area for Sunday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:30 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 48 hr |
| Jan 19, 12:52 PM CST | Red Flag Warning | LUB | Bailey, Castro, Lamb, Parmer | 6 hr |
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.